Alert archive / Michigan / Wind Advisories in 2009
Wind Advisory 3, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this wind advisory at Mar 10, 2009, 4:09 AM EDT for 23 counties in Michigan. It took effect at Mar 11, 2009, 12:00 AM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2009, 4:09 AM EDT (08:09 UTC)
- In effect from
- Mar 11, 2009, 12:00 AM EDT
- Expired
- Mar 11, 2009, 3:42 PM EDT
- In force
- 16 hr
- Issued by
- NWS Grand Rapids, MI
All 23 counties
Allegan County, MI, Barry County, MI, Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 27 km from the middle of the area, began a volume at 08:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 8.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 976 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGRR 100809 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 409 AM EDT TUE MAR 10 2009 ...BLUSTERY CONDITIONS EXPECTED LATE TONIGHT AND WEDNESDAY... .AN AREA OF LOW PRESSURE CENTERED NEAR THE KANSAS AND MISSOURI BORDER EARLY THIS MORNING WILL STRENGTHEN AS IT MOVES TO NEAR JAMES BAY TOWARD DAYBREAK WEDNESDAY MORNING. THIS AREA OF LOW PRESSURE WILL DRIVE A STRONG COLD FRONT THROUGH THE AREA TOWARD MIDNIGHT TONIGHT. MUCH COLDER AIR WILL MOVE IN ACROSS THE AREA ON STRONG AND GUSTY WESTERLY WINDS. MIZ037>040-043>046-050>052-056>059-064>067-071>074-101615- /O.NEW.KGRR.WI.Y.0003.090311T0400Z-090311T2200Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 409 AM EDT TUE MAR 10 2009 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EDT WEDNESDAY. WEST WINDS WILL INCREASE SIGNIFICANTLY TO 25 TO 35 MPH AFTER MIDNIGHT ACROSS THE AREA. WIND GUSTS AS HIGH AS 50 MPH ARE EXPECTED AFTER MIDNIGHT TONIGHT AND WILL CONTINUE TO BE POSSIBLE INTO THE AFTERNOON HOURS ON WEDNESDAY. WIND CHILLS WILL DROP INTO THE SINGLE DIGITS AND TEENS WEDNESDAY MORNING. WINDS ARE THEN EXPECTED TO GRADUALLY DIMINISH WEDNESDAY AFTERNOON AND WEDNESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF GREATER THAN 30 MPH AND/OR WIND GUSTS OF GREATER THAN 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NJJ/WDM
6 follow-up statements
000 WWUS73 KGRR 101555 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1155 AM EDT TUE MAR 10 2009 ...BLUSTERY CONDITIONS EXPECTED LATE TONIGHT AND WEDNESDAY... .LOW PRESSURE WILL DRIVE A STRONG COLD FRONT THROUGH THE AREA AROUND MIDNIGHT TONIGHT. STRONG GUSTY WINDS WILL MOVE ACROSS THE AREA LATE TONIGHT ALONG WITH MUCH COLDER AIR. MIZ037>040-043>046-050>052-056>059-064>067-071>074-110000- /O.CON.KGRR.WI.Y.0003.090311T0400Z-090311T2200Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 1155 AM EDT TUE MAR 10 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EDT WEDNESDAY... WEST WINDS WILL INCREASE SIGNIFICANTLY TO 25 TO 35 MPH AFTER MIDNIGHT ACROSS THE AREA. WIND GUSTS AS HIGH AS 50 MPH ARE EXPECTED AFTER MIDNIGHT AND WILL CONTINUE TO BE POSSIBLE THROUGH MUCH OF WEDNESDAY. WIND CHILLS WILL DROP INTO THE SINGLE DIGITS AND TEENS BY WEDNESDAY MORNING. WINDS ARE THEN EXPECTED TO GRADUALLY DIMINISH BY EARLY WEDNESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF GREATER THAN 30 MPH AND/OR WIND GUSTS OF GREATER THAN 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JK
000 WWUS73 KGRR 102018 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 418 PM EDT TUE MAR 10 2009 ...BLUSTERY CONDITIONS EXPECTED LATE TONIGHT AND WEDNESDAY... .LOW PRESSURE WILL DRIVE A STRONG COLD FRONT THROUGH THE AREA AROUND MIDNIGHT TONIGHT. STRONG GUSTY WINDS WILL MOVE ACROSS THE AREA LATE TONIGHT ALONG WITH MUCH COLDER AIR. MIZ037>040-043>046-050>052-056>059-064>067-071>074-110430- /O.CON.KGRR.WI.Y.0003.090311T0400Z-090311T2200Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 418 PM EDT TUE MAR 10 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EDT WEDNESDAY... WEST WINDS WILL INCREASE SIGNIFICANTLY TO 25 TO 35 MPH AFTER MIDNIGHT ACROSS THE AREA. WIND GUSTS AS HIGH AS 50 MPH ARE EXPECTED AFTER MIDNIGHT AND WILL CONTINUE TO BE POSSIBLE THROUGH MUCH OF WEDNESDAY. WIND CHILLS WILL DROP INTO THE SINGLE DIGITS AND TEENS BY WEDNESDAY MORNING. WINDS ARE THEN EXPECTED TO GRADUALLY DIMINISH THROUGH WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF GREATER THAN 30 MPH AND/OR WIND GUSTS OF GREATER THAN 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JK
000 WWUS73 KGRR 110237 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1037 PM EDT TUE MAR 10 2009 ...BLUSTERY CONDITIONS LATE TONIGHT AND WEDNESDAY... .A RAPIDLY INTENSIFYING AREA OF LOW PRESSURE IN UPPER MICHIGAN WILL DRIVE A STRONG COLD FRONT THROUGH THE REGION OVERNIGHT. STRONG GUSTY WINDS FROM THE WEST CAN BE EXPECTED ALONG WITH MUCH COLDER AIR. MIZ037>040-043>046-050>052-056>059-064>067-071>074-111100- /O.CON.KGRR.WI.Y.0003.090311T0400Z-090311T2200Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 1037 PM EDT TUE MAR 10 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT WEDNESDAY... WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED LATE TONIGHT INTO WEDNESDAY. TEMPERATURES WILL FALL RAPIDLY INTO THE 20S OVERNIGHT AND REMAIN IN THE 20S ON WEDNESDAY. WIND CHILL READINGS WILL DROP INTO THE SINGLE DIGITS. THE WINDS ARE EXPECTED TO GRADUALLY DIMINISH WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF GREATER THAN 30 MPH AND/OR WIND GUSTS OF GREATER THAN 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MEADE
000 WWUS73 KGRR 110819 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 419 AM EDT WED MAR 11 2009 ...BLUSTERY CONDITIONS TODAY... .LOW PRESSURE OVER NORTHEAST LAKE SUPERIOR EARLY THIS MORNING WILL CONTINUE TO MOVE NORTHEAST INTO CANADA DURING THE DAY TODAY. GUSTY WEST WINDS WILL CONTINUE TO BRING IN COLDER AIR ACROSS THE AREA. WINDS OF 20 TO 35 MPH WILL CONTINUE THIS MORNING WITH GUSTS TO 45 MPH EXPECTED. MIZ037>040-043>046-050>052-056>059-064>067-071>074-111600- /O.CON.KGRR.WI.Y.0003.000000T0000Z-090311T2200Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 419 AM EDT WED MAR 11 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... WEST WINDS OF 20 TO 35 MPH WILL CONTINUE ACROSS THE AREA THROUGH THIS MORNING. WIND GUSTS OF UP TO 45 MPH CAN ALSO BE EXPECTED. THESE WINDS COMBINED WITH COLDER AIR MOVING IN WILL PRODUCE WIND CHILLS IN THE SINGLE DIGITS AND TEENS TODAY. WINDS WILL THEN GRADUALLY DIMINISH THROUGH THE AFTERNOON HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF GREATER THAN 30 MPH AND/OR WIND GUSTS OF GREATER THAN 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NJJ/OSTUNO
000 WWUS73 KGRR 111513 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1113 AM EDT WED MAR 11 2009 ...BLUSTERY CONDITIONS TODAY... .LOW PRESSURE CONTINUES TO MOVE AWAY FROM THE REGION. AS SUCH WINDS WILL GRADUALLY DIMINISH BY LATE AFTERNOON. MIZ037>040-043>046-050>052-056>059-064>067-071>074-112200- /O.CON.KGRR.WI.Y.0003.000000T0000Z-090311T2200Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 1113 AM EDT WED MAR 11 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL DIMINISH TO 15 TO 25 MPH WITH GUSTS TO 30 MPH BY LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF GREATER THAN 30 MPH AND/OR WIND GUSTS OF GREATER THAN 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 93
000 WWUS73 KGRR 111942 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 342 PM EDT WED MAR 11 2009 ...WIND ADVISORY DISCONTINUED... .AS HIGH PRESSURE MOVES TOWARD THE GREAT LAKES...WINDS WILL CONTINUE TO DIMINISH. MIZ037>040-043>046-050>052-056>059-064>067-071>074-112045- /O.CAN.KGRR.WI.Y.0003.000000T0000Z-090311T2200Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 342 PM EDT WED MAR 11 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE WIND ADVISORY. WEST WINDS 15 TO 25 MPH WITH GUSTS TO 30 MPH THIS EVENING WILL DECREASE TO 10 TO 15 MPH OVERNIGHT. $$ 93
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this wind advisory went out at Mar 9, 11:59 PM EDT, 4 hours 10 minutes earlier.
Area forecast discussion, Mar 9, 11:59 PM EDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1159 PM EDT MON MAR 9 2009 LATEST UPDATE...AVIATION... .SYNOPSIS...(401 PM EDT MON MAR 9 2009) LOW PRESSURE WILL MOVE OUT OF THE CENTRAL PLAINS TONIGHT...TRACKING ACROSS IOWA ON TUESDAY AND THEN TO THE UPPER PENINSULAR OF MICHIGAN TUESDAY NIGHT. THIS SYSTEM WILL BRING MORE RAIN TO THE AREA. IT COULD BECOME HEAVY ACROSS AREAS NEAR INTERSTATE 94 TUESDAY MORNING AND AGAIN TUESDAY EVENING. A FLOOD WATCH HAS BEEN ISSUED FOR THIS AREA. THUNDERSTORMS WILL PUSH ACROSS ALL OF SOUTHWEST LOWER MICHIGAN TUESDAY AFTERNOON AND EVENING. A FEW OF THESE STORMS COULD BE SEVERE. IT WILL TURN SHARPLY COLDER WITH SCATTERED SNOW SHOWERS LATE TUESDAY NIGHT INTO WEDNESDAY AS THE SYSTEM DEPARTS. TEMPERATURES ON WEDNESDAY WILL LIKELY FALL THROUGH THE 20S. MEANWHILE...STRONG WEST WINDS ARE ALSO EXPECTED TO DRIVE WIND CHILL READINGS INTO THE TEENS AND SINGLE DIGITS. THE WEATHER WILL TURN CALMER...BUT COOL THROUGH THE REMAINDER OF THE WORK WEEK. && .SHORT TERM...(1059 PM EDT MON MAR 9 2009) (TONIGHT THROUGH TUESDAY NIGHT) UPDATED THE GRIDS AND ZFP TO HAVE AT LEAST THE POSSIBILITY OF SOME MIXED PCPN IN THE FAR EAST AND FAR NORTH CWFA OVERNIGHT. THIS IS WHERE GUIDANCE IS SUGGESTING THAT THE SFC WET BULB TEMPS WILL BE AROUND 32 AS THE PCPN IS DEVELOPING LATER TONIGHT. THE 00Z DTX SOUNDING HAS A VERY DRY LOOK WHICH SHOULD RESULT IN EVAPORATIVE COOLING ISSUES AS THE PCPN MOVES IN. THE DURATION OF ANY SNOW AND/OR FREEZING RAIN IS EXPECTED TO BE TOO BRIEF TO WARRANT ANY HEADLINES. A STRONG PUSH OF PCPN IS EXPECTED TO MOVE TOWARD THE AREA LATE TONIGHT AS THE COMBINATION OF FAVORABLE LOW LEVEL AND UPPER LEVEL JETS COME TOGETHER OVER THE LOWER GREAT LAKES AHEAD OF THE MAIN SURFACE LOW PRESSURE. THESE DYNAMICS RACE FROM NEAR STL AT 06Z TO NEAR TOL BY 12Z. THIS SHOULD BRING AN AREA OF HEAVY RAIN TO THE FAR SOUTHERN CWA LATE TONIGHT/EARLY TUESDAY. THROUGH 06Z AND 18Z TUESDAY WOULD EXPECT BETWEEN HALF AND THREE QUARTERS OF AN INCH WILL BE FAIRLY COMMON ALONG THE I-94 CORRIDOR. THE I-96 CORRIDOR SHOULD SEE LESS FORCING AND PCPN TOTALS SHOULD BE CLOSER TO A QUARTER OF AN INCH IN THIS TIME FRAME. THERE SHOULD BE A MID DAY LULL IN THE PCPN. THIS PERIOD WILL BE KEY AS TO WHETHER WE WILL SEE SEVERE STORMS INTO THE EVENING. IF WE ARE ABLE TO BREAK OUT IN SUNSHINE...INSTABILITY WILL INCREASE AND WITH A STRONG COLD FRONT ARRIVING DURING THE EVENING SEVERE STORMS COULD BE SPAWNED. AT THIS POINT IT APPEARS THE ODDS OF BREAKING OUT INTO SUNSHINE IS QUITE LIMITED. THE BEST SURFACE BASED INSTABILITY SHOULD THEREFORE STAY SOUTH OF THE CWA. HOWEVER...WE SHOULD REALIZE ELEVATED INSTABILITY AS THE COLD FRONT COMES IN. WILL HAVE THUNDER FOR TUESDAY AFTERNOON ACROSS THE SOUTHERN AND CENTRAL CWA...AND SPREAD IT ACROSS THE ENTIRE CWA TUESDAY EVENING. A FEW STORMS COULD STILL BE SEVERE WITH THE MAIN THREAT BEING LARGE HAIL. ANOTHER HALF TO THREE QUARTER OF AN INCH OF RAIN WILL BE POSSIBLE IN THE SOUTHERN CWA WITH THIS SECOND WAVE FROM THE COLD FRONT AND STORMS. WITH LESSER AMOUNTS WILL BE SEEN ACROSS THE CENTRAL AND NORTHERN CWA. WILL ISSUE A FLOOD WATCH FOR THE I-94 ROW OF COUNTIES FOR LATE TONIGHT THROUGH EARLY WEDNESDAY MORNING TO ACCOUNT FOR THESE TWO ROUNDS OF POTENTIALLY HEAVY RAIN. COLDER AIR SLAMS INTO THE AREA LATE TUESDAY NIGHT WITH FLASH FREEZING POSSIBLE AROUND DAY BREAK WEDNESDAY. THERE COULD BE SOME LIGHT SNOW ON THE BACK EDGE OF THE PCPN SHIELD...HOWEVER LITTLE OR NO ACCUMULATION IS EXPECTED. WEST WINDS WILL BEGIN TO HOWL LATE TUESDAY NIGHT AND WE MAY NEED WIND HEADLINES FOR THIS PERIOD INTO WEDNESDAY. && .LONG TERM...(145 PM EDT MON MAR 9 2009) (WEDNESDAY THROUGH MONDAY) INCREASINGLY CONCERNED ABOUT THE WINDS ON WEDNESDAY. WE WILL LIKELY NEED ADVISORIES...AND PERHAPS WARNINGS. BUFKIT SHOWS MUCH OF SOUTHWEST LOWER MICHIGAN MIXING WELL INTO THE 40 KT WINDS...WITH HIGHEST VALUES ON THE LAKESHORE. I HAVE BUMPED UP WIND GUSTS AND MENTIONED THE VALUES IN THE HAZARDOUS WEATHER OUTLOOK ALONG WITH A STORY ON THE HOMEPAGE. AS FOR THE LAKE EFFECT SNOWFALL ON WEDNESDAY...CLEARLY THE AIR WILL BE PLENTY COLD ENOUGH...BUT WITH SUCH STRONG WINDS AND SHALLOW INVERSION HEIGHTS...THESE ARE LIMITING FACTORS. SO I WILL NOT MENTION ANY ACCUMULATIONS. TEMPERATURES ARE LIKELY TO FALL ON WEDNESDAY WITH DAYBREAK BEING THE WARMEST PART OF THE DAY. SINGLE DIGIT WIND CHILLS ARE LIKELY. QUIETER WEATHER ARRIVES FOR THURSDAY INTO SUNDAY WITH HIGH PRESSURE BUILDING IN. && .AVIATION...(1159 PM EDT MON MAR 9 2009) AS RAIN OVERSPREADS THE REGION TONIGHT CONDITIONS WILL INITIALLY LOWER TO MVFR...BUT AFTER 12Z TUE IT APPEARS WIDESPREAD IFR CONDITIONS WILL DEVELOP AND LINGER A LARGE PART OF THE DAY AS THE WARM FRONT APPROACHES FROM THE SOUTH. BELIEVE THE MAIN RISK OF TSTMS WILL HOLD OFF UNTIL AFTER 00Z WED WHICH IS WHEN THE WARM SECTOR ARRIVES AND THE COLD FRONT WILL BE APPROACHING FROM THE WEST. EVEN STILL... DO NOT BELIEVE THE THREAT OF TSTMS IS HIGH ENOUGH TO INCLUDE IN THE TAFS ATTM. STRONG WEST SOUTHWEST WINDS WILL DEVELOP AFTER 04Z WED WHEN THE COLD FRONT SWEEPS IN THE FROM THE WEST... AND WE WILL LIKELY SEE SOME GUSTS TO 40 KTS AFTER 06Z WED. && .HYDROLOGY...(401 PM EDT MON MAR 9 2009) UNFORTUNATELY THE HEAVIEST RAIN THAT IS EXPECTED WITH THE APPROACHING SYSTEM TONIGHT INTO TUESDAY NIGHT IS EXPECTED TO OCCUR OVER THE SAME PLACES THAT GOT DRENCHED OVER THE WEEKEND. HAVE THEREFORE WENT WITH A FLOOD WATCH FOR THE I-94 CORRIDOR FOR LATE TONIGHT INTO EARLY WEDNESDAY MORNING. THE RAIN WILL COME IN TWO WAVES...ONE OCCURRING TUESDAY MORNING...THEN THE SECOND WAVES WILL COME TUESDAY EVENING. AN INCH OF RAIN APPEARS FAIRLY LIKELY ACROSS THIS REGION BY TUESDAY NIGHT. CONVECTION WILL PLAY A KEY ROLE INTO TUESDAY EVENING...WHERE THIS SETS UP HEAVIER RAINS WILL OCCUR. AT THIS POINT IT APPEARS THE I-94 CORRIDOR ALSO HAS THE BEST POTENTIAL FOR CONVECTION. FURTHER NORTH...ACROSS THE I-96 CORRIDOR PCPN TOTALS SHOULD BE IN THE HALF TO THREE QUARTER INCH RANGE THROUGH TUESDAY NIGHT. AND GENERALLY LESS THAN A HALF INCH NORTH OF I-96. WITH ALREADY SATURATED GROUND AND HIGH RIVER LEVELS THE ADDITIONAL RAIN WILL ONLY WORSEN THE HYDRO ISSUES. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...FLOOD WATCH FROM 5 AM TUESDAY THROUGH 5 AM WEDNESDAY FOR VAN BUREN...KALAMAZOO...CALHOUN AND JACKSON COUNTIES. && SYNOPSIS: JK SHORT TERM: JK MEADE LONG TERM: MJS AVIATION: MEADE HYDROLOGY: JK
Hazardous weather outlook, Mar 9, 10:50 PM EDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1050 PM EDT MON MAR 9 2009 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074- 101000- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-MASON-LAKE- OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM- GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM- VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1050 PM EDT MON MAR 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN... CENTRAL MICHIGAN...SOUTH CENTRAL MICHIGAN...SOUTHWEST MICHIGAN AND WEST CENTRAL MICHIGAN. .DAY ONE...TONIGHT RAIN...HEAVY AT TIMES IS EXPECTED TO MOVE INTO THE INTERSTATE 94 AREA AFTER 4 AM. CONSIDERING THE GROUND IS SATURATED WATER LEVELS COULD RISE AGAIN RESULTING IN POOR DRAINAGE FLOODING. SOME OF THE PRECIPITATION COULD START OUT OR MIX WITH A LITTLE FREEZING RAIN EAST OF A LINE FROM BALDWIN...TO BIG RAPIDS...TO THE JACKSON AREA. SIGNIFICANT AMOUNTS OF ICE ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A WAVE ON THE WARM FRONT ASSOCIATED WITH THE STRONG STORM SYSTEM THAT IS FORECAST TO MOVE THROUGH THE WESTERN GREAT LAKES TUESDAY INTO WEDNESDAY WILL BRING A SURGE OF RAIN AND THUNDERSTORMS THROUGH THE INTERSTATE 94 AREA BEFORE NOON. AS THE PRIMARY SYSTEM CROSSES SOUTHWEST MICHIGAN TUESDAY EVENING...A AREA OF SHOWERS AND THUNDERSTORMS WILL PRECEDE THAT FRONTAL SYSTEM. THE RISK OF SEVERE STORMS TUESDAY EVENING SEEMS TO HAVE DIMINISHED SINCE THE TIMING OF THE CONVECTION HAS BEEN DELAYED. ONCE THE FRONTAL SYSTEM MOVES THROUGH AFTER MIDNIGHT TUESDAY NIGHT... IT WILL BECOME VERY WINDY AND MUCH COLDER AIR WILL FOLLOW...AS WILL LAKE EFFECT SNOW SHOWERS BY SUNRISE ON WEDNESDAY. WIND GUSTS OVER 40 MPH ARE LIKELY...WITH VALUES OVER 50 MPH POSSIBLE NEAR THE LAKESHORE LATER TUESDAY NIGHT INTO WEDNESDAY. GIVEN THE RAIN FROM SATURDAY AND SUNDAY PLUS THE ADDED RAINFALL TUESDAY...EXPECT FLOODING ISSUES TO CONTINUE MOST OF THE WEEK NEAR CREEKS...STREAMS AND RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. PLEASE RELAY ANY FLOODING OR HEAVY RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE. WDM MJS NJJ
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 10:30 PM EDT | River Flood Advisory | GRR | Jackson | 4 days |
| Mar 9, 10:30 PM EDT | River Flood Advisory | GRR | Clinton | 6 days |
| Mar 9, 10:30 PM EDT | River Flood Advisory | GRR | Mason | 60 hr |
| Mar 9, 10:30 PM EDT | River Flood Advisory | GRR | Muskegon | 14 hr |
| Mar 9, 10:30 PM EDT | River Flood Advisory | GRR | Newaygo | 14 hr |
| Mar 10, 10:30 AM EDT | River Flood Warning | GRR | Kalamazoo | 3 days |
| Mar 10, 11:37 AM EDT | River Flood Warning | GRR | Eaton | 35 hr |
| Mar 10, 11:37 AM EDT | River Flood Warning | GRR | Ingham | 58 hr |
| Mar 10, 11:37 AM EDT | River Flood Warning | GRR | Ottawa | 6 days |
| Mar 10, 11:37 AM EDT | River Flood Warning | GRR | Barry | 58 hr |
| Mar 10, 12:16 PM EDT | River Flood Advisory | GRR | Ionia | 57 hr |
| Mar 10, 12:16 PM EDT | River Flood Advisory | GRR | Calhoun | 44 hr |
| Mar 10, 12:16 PM EDT | River Flood Advisory | GRR | Allegan | 4 days |
| Mar 10, 12:16 PM EDT | River Flood Advisory | GRR | Ingham | 11 hr |
Nearby
Wind Advisories in Michigan, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.